Skip to main content
Log in

A Berry–Esseen Theorem and a Law of the Iterated Logarithm for Asymptotically Negatively Associated Sequences

  • Published:
Acta Mathematica Sinica, English Series Aims and scope Submit manuscript


Negatively associated sequences have been studied extensively in recent years. Asymptotically negative association is a generalization of negative association. In this paper a Berry–Esseen theorem and a law of the iterated logarithm are obtained for asymptotically negatively associated sequences.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Alam, K., Saxena, K. M. L.: Positive dependence in multivariate distributions. Comm. Statist. A, 10, 1183–1196 (1981)

    Article  MathSciNet  Google Scholar 

  2. Joag–Dev, K., Proschan, F.: Negative association of random variables with applications. Ann. Statist., 11, 286–295 (1983)

    MathSciNet  Google Scholar 

  3. Newman, C. M.: Asympotic independence and limit theorems for positively and negatively dependent random variables, in: Inequalities in Statistics and Probability (Tong, Y. L., ed., Institute of Mathematical Statistics, Hayward, CA), 127–140, 1984

  4. Su, C., Zhao, L., Wang, Y.: Moment inequalities and weak convergence for negatively associated sequences. Sci. in China, Ser. A, 40, 172–182 (1997)

    Article  MATH  Google Scholar 

  5. Pan, J. M., Lu, C. R.: A generalization of Esseen’s inequality for NA random variables. Chinese Science Bulletin, 43, 1144–1148 (1998)

    Google Scholar 

  6. Shao, Q. M., Su, C.: The law of the iterated logarithm for negatively associated random variables. Stochastic Process. Appl., 83, 139–148 (1999)

    Article  MathSciNet  MATH  Google Scholar 

  7. Zhang, L. X.: A functional central limit theorem for asymptotically negatively dependent random fields. Acta Math. Hungar, 86, 237–259 (2000a)

    Article  MATH  Google Scholar 

  8. Zhang, L. X.: Central limit theorems for asymptotically negatively associated random fields. Acta Mathematica Sinica, English Series, 16, 691–710 (2000)

    Article  MathSciNet  MATH  Google Scholar 

  9. Wang, J. F., Lu, F. B.: Inequalities of maximum of partial sums and weak convergence for a class weak dependent random variables. Acta Mathematica Sinica, English Series, 22(3), 693–700 (2006)

    Article  MathSciNet  MATH  Google Scholar 

  10. Birkel, T.: On the convergence rate in the central limit theorem for associated processes. Ann. Probab., 16, 1685–1698 (1988)

    MathSciNet  MATH  Google Scholar 

  11. Lin, Z. Y.: On generalizations of Berry–Esseen inequality for U–statistics. Acta Math. Applica. Sinica, 6, 468–475 (1983)

    MATH  Google Scholar 

  12. Wood, T. E.: A Berry–Esseen theorem for associated random variables. Ann. Probab., 11, 1042–1047 (1983)

    MathSciNet  MATH  Google Scholar 

  13. Ledoux, M., Talagrand, M.: Probability in Banach Space, Springer–Verlag, New York, 1991

  14. Petrov, V. V.: Sums of Independent Random Variables, Springer–Verlag, New York, 1975

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Jian Feng Wang.

Additional information

Research supported by National Natural Science Foundation of China (No. 10471126)

Rights and permissions

Reprints and permissions

About this article

Cite this article

Wang, J.F., Zhang, L.X. A Berry–Esseen Theorem and a Law of the Iterated Logarithm for Asymptotically Negatively Associated Sequences. Acta Math Sinica 23, 127–136 (2007).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


MR (2000) Subject Classification